Alabama, 2009Tornadoes and Flash Flood in Alabama, May 6, 2009
May 6, 2009 · NWS BMX · 25 events in 12 counties and zones
An upper level disturbance and a nearby stationary front combined to produce numerous severe thunderstorms across Central Alabama, that included damaging winds, large hail, and several tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance and a nearby stationary front combined to produce numerous severe thunderstorms across Central Alabama, that included damaging winds, large hail, and several tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 6, 5:44 AM CST, 22 minutes earlier.
Area forecast discussion, May 6, 5:44 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 AM CDT WED MAY 6 2009
.UPDATE...FOR 12Z AVIATION.
&&
.DISCUSSION...
ONCE AGAIN...BUSY WITH WEATHER...SO I WILL BE BRIEF.
ANOTHER DAY...SAME FORECAST...AS YET ANOTHER VORT MAX AND JET MAX
ENTER NORTHWEST ALABAMA THIS MORNING AND WILL FOCUS STORMS...THE
STRONGEST THIS AFTERNOON...MAINLY ACROSS THE NORTHERN HALF OF THE
CWA BY EARLY AFTERNOON. THESE STORMS...STRONG WITH A GOOD MIX OF
SEVERE WILL LINGER INTO THE EVENING AND OVERNIGHT AS THE FOCUSING
MECHANISM DRIFTS FURTHER SOUTH THROUGH THE LATE AFTERNOON AND
EVENING HOURS. LOOK FOR MUCH OF THE SAME AS THE PREVIOUS OVERNIGHT
PERIODS...FOR THE SHOWERS AND THUNDERSTORMS TO LAST WELL INTO THE
OVERNIGHT PERIOD.
INTO THURSDAY...WE WILL ONCE AGAIN DEAL WITH ACTIVE WEATHER...AS
WEDNESDAYS SLOW MOVING BOUNDARY WILL ONCE AGAIN TRIGGER MAINLY
AFTERNOON STORMS ACROSS THE SOUTHERN TWO-THIRDS OF THE CWA.
ISOLATED SEVERE WEATHER WILL ONCE AGAIN BE IN THE CARDS AS SHEAR
VECTORS AND LAPSE RATES REMAIN RATHER LARGE...AGAIN THOUGH...THINKING
THE BEST CHANCES WILL LIKELY BEGIN TO MOVE FURTHER SOUTH AS THE
AFTERNOON AND EVENING PROGRESSES. WE WILL HOPEFULLY BEGIN SEEING
OUR FIRST BREAK IN THE ACTION BY LATE THURSDAY...ESPECIALLY INTO
THE OVERNIGHT PERIOD ON FRIDAY MORNING.
FRIDAY AFTERNOON AND INTO THE WEEKEND...WE MAY CATCH A BIT OF A
REST AS THE AFTERNOON SHOWERS AND THUNDERSTORMS SEEM TO BE A BIT
MORE ON THE DISORGANIZED SIDE...ESPECIALLY IN TERMS OF SEVERE
WEATHER. HOWEVER...EXPECT TO SEE ISOLATED TO SCATTERED DEVELOPMENT
EACH DAY...MAINLY NORTH OF INTERSTATE 20.
BEYOND THE WEEKEND...IT LOOKS LIKE ANOTHER SAGGING FRONT WILL MOVE
ACROSS THE STATE...SO GET READY FOR ANOTHER FEW DAYS OF STRONG TO
SEVERE STORMS POSSIBLE THROUGH THE END OF THE PERIOD. I DONT SEE
A LOT OF UPPER LEVEL DYNAMIC SUPPORT FOR ORGANIZED SEVERE OUTBREAK
TYPE WEATHER...BUT CERTAINLY ANY VORT OR JET MAX WILL BRING THE
ISOLATED TO SCATTERED SEVERE THREAT ONCE AGAIN TO CENTRAL
ALABAMA...TYPICAL MONTH OF MAY PATTERN.
&&
.AVIATION...12Z TAF DISCUSSION.
CHALLENGE TODAY IS TIMING THE SQUALL APPROACHING FROM MISSISSIPPI.
AMENDMENTS MAY BE NEEDED BASED ON INCREASE OR DECREASE IN SPEED.
IFR CONDITIONS EXPECTED WITHIN LINE. PRE-SQUALL LINE CONDITIONS
WILL BE MVFR. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE
THROUGH THE EARLY EVENING.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR MARION-WINSTON-LAMAR-FAYETTE-WALKER-BLOUNT-
ETOWAH AND CHEROKEE UNTIL 12 PM.
&&
17/88
Hazardous weather outlook, May 6, 5:30 AM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CDT WED MAY 6 2009
ALZ011>015-017>050-070940-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
440 AM CDT WED MAY 6 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT MUCH OF CENTRAL ALABAMA
FROM THE MORNING THROUGH THE OVERNIGHT HOURS. THE MAIN THREATS WITH
THESE STORMS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL...ALTHOUGH
ISOLATED TORNADOES CAN NOT BE RULED OUT. THE SEVERE THREAT WILL
SLOWLY PUSH SOUTHEAST THROUGH THE AFTERNOON AND EVENING...AND
EVENTUALLY WILL BE CONFINED TO AREAS ALONG AND JUST NORTH OF
INTERSTATE 85 AND HIGHWAY 80 THROUGH THE OVERNIGHT PERIOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS CENTRAL AND SOUTHERN
AREAS OF CENTRAL ALABAMA ON THURSDAY...MAINLY BETWEEN THE HOURS OF 6
AM AND 10 PM. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL...BUT AN ISOLATED TORNADO IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
TODAY AND POSSIBLY THURSDAY.
In the hours before
Special weather statement, May 6, 1:37 AM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 AM CDT WED MAY 6 2009
ALZ012-060815-
LAMAR-
237 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT FOR LAMAR COUNTY UNTIL 315 AM CDT...
AT 233 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 8 MILES EAST OF ABERDEEN...MOVING NORTHEAST AT 30 MPH.
ONE HALF INCH DIAMETER HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
STAR.
BEDFORD.
VERNON.
SULLIGENT.
CREWS.
BEAVERTON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 6, 2:10 AM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 AM CDT WED MAY 6 2009
ALZ011-012-060845-
LAMAR-MARION-
310 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT FOR LAMAR AND MARION COUNTIES UNTIL 345
AM CDT...
AT 310 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR CREWS...OR NEAR SULLIGENT...MOVING NORTHEAST AT 30
MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PINE SPRINGS.
HENSON SPRINGS.
PIKEVILLE.
GU-WIN.
PEA RIDGE.
PEARCES MILL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 6, 2:51 AM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 AM CDT WED MAY 6 2009
ALZ011-014-015-060915-
MARION-WALKER-WINSTON-
351 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT FOR MARION...WALKER AND WINSTON COUNTIES
UNTIL 415 AM CDT...
AT 351 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR BRILLIANT...OR NEAR WINFIELD...MOVING NORTHEAST AT
35 MPH.
ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WINFIELD.
BRILLIANT.
PINEY GROVE.
LAKE BUTTAHATCHEE.
NATURAL BRIDGE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 6, 5:14 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 AM CDT WED MAY 6 2009
ALZ018-020-061145-
CHEROKEE-ETOWAH-
614 AM CDT WED MAY 6 2009
...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND ETOWAH COUNTIES UNTIL
645 AM CDT...
AT 612 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR CHEROKEE ROCK VILLAGE...OR 8 MILES WEST OF
CENTRE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED
WITH THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Local storm report, May 6, 5:52 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
652 AM CDT WED MAY 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HEAVY RAIN SNEAD 34.12N 86.40W
05/06/2009 E3.00 INCH BLOUNT AL EMERGENCY MNGR
HEAVY RAIN CAUSING URBAN FLOODING OF ROADWAYS.WATER OVER
THE ROAD AND TELCO CONNECTION BOXES PARTIALLY UNDERWATER.
&&
KSUMRALLEvent by event
11 thunderstorm wind, 9 tornado, 4 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- May 6, 6:06 AM CST
- Where
- Marion County, 0.97 mi NNE of Hamilton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 34.144, -87.977
Several trees were blown down on US-278 in Hamilton.
Thunderstorm Wind, Winston
- When
- May 6, 7:05 AM CST
- Where
- Winston County, 3.12 mi WSW of Moreland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.240, -87.353
Several trees were blown down west of the Moreland Community.
Tornado, Pickens
- When
- May 6, 7:20 AM CST to 7:22 AM CST
- Where
- Pickens County, 3.46 mi S of Pickensville to 2.96 mi SSE of Pickensville
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 300 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.180, -88.272
The tornado touched down along the Tombigbee River basin near the Rogersville Camp area. It then tracked northeastward for about a mile before it lifted. Several trees were snapped off and several tops of trees were taken off along the path. Some of the fallen trees landed on trailers and caused varying degrees of damage.
Thunderstorm Wind, Sumter
- When
- May 6, 7:25 AM CST
- Where
- Sumter County, Panola
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.950, -88.270
Several trees were blown down near Panola.
Tornado, Pickens
- When
- May 6, 7:31 AM CST to 7:33 AM CST
- Where
- Pickens County, 0.29 mi SE of Carrollton to 1.55 mi E of Carrollton
- Rating
- EF1
- Path length
- 1.34 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.267, -88.096
The tornado touched down in Carrollton near the intersection of Rose Street and CR-35. It then tracked east-northeast and lifted in a rural area along Lubbub Creek. Several trees were snapped off or were blown down along the path. A few of the trees fell on homes and caused varying degrees of damage.
Flash Flood, Lamar
- When
- May 6, 7:45 AM CST to 10:00 AM CST
- Where
- Lamar County, 1.17 mi WSW of Crews to 0.75 mi WSW of Crews
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.894, -88.149
An estimated 3 to 4 inches of rain caused US-278 in Sulligent to become impassable due to flooding.
Hail, Fayette
- When
- May 6, 7:47 AM CST
- Where
- Fayette County, 2.69 mi ENE of Newtonville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.550, -87.760
Tornado, Tuscaloosa
- When
- May 6, 7:48 AM CST to 7:49 AM CST
- Where
- Tuscaloosa County, 4.3 mi NNW of Samantha to 4.25 mi NNW of Samantha
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $65,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.479, -87.644
The tornado touched down briefly near AL-13, south of the New Lexington Community. Two homes sustained moderate damage. One home had its garage door blown in and subsequently a wall blown out. Wind entered into another home's attic and blew out a portion of the roof. A wooden projectile (1 by 6) was blown approximately 100 yards and embedded into the side of a home. A pontoon boat was also overturned.
Tornado, Tuscaloosa
- When
- May 6, 7:57 AM CST to 7:58 AM CST
- Where
- Tuscaloosa County, 3.25 mi SSE of Shirley to 3.32 mi SSE of Shirley
- Rating
- EF1
- Path length
- 0.23 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.289, -87.703
The tornado touched down along CR-21 on the western side of Lake Arnedra, crossed the lake, and then lifted on the eastern shore. Two large hardwood trees were blown down onto houses causing major damage to one of the homes and making it uninhabitable. Another hardwood was toppled on the western shore of the lake.
Thunderstorm Wind, Tuscaloosa
- When
- May 6, 8:00 AM CST
- Where
- Tuscaloosa County, 1.29 mi NE of Fosters
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.095, -87.687
A mobile home was damaged by thunderstorm winds in the Fosters Community.
Thunderstorm Wind, Walker
- When
- May 6, 8:00 AM CST
- Where
- Walker County, 1.78 mi NW of Carona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.716, -87.495
Several trees were uprooted on Mitchell Mountain Road, near the Corona Community.
Thunderstorm Wind, Tuscaloosa
- When
- May 6, 8:10 AM CST
- Where
- Tuscaloosa County, 1.5 mi NNW of Northport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.240, -87.590
Storm spotters reported trees down and roof damage to a building.
Tornado, Walker
- When
- May 6, 8:11 AM CST to 8:13 AM CST
- Where
- Walker County, 2.14 mi E of Jasper to 5.16 mi ESE of Jasper Walker Co Arp
- Rating
- EF0
- Path length
- 3.35 mi
- Path width
- 200 yd
- Property damage
- $850,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.833, -87.243
The tornado touched down near the eastern city limits of Jasper, tracked eastward across Highway 78, and lifted near Golf Course Road. Five structures were damaged. A bank drive through structure was detached from the main building and rotated 90 degrees. Two car dealerships sustained damage. Forty cars were totaled, mostly due to broken windows resulting in water damage. Three air handlers atop the dealerships were rolled. Numerous trees were uprooted. A billboard was also impaled by a fiberglass missile.
Tornado, Walker
- When
- May 6, 8:20 AM CST to 8:22 AM CST
- Where
- Walker County, 0.81 mi NW of Cordova to 0.9 mi NNE of Cordova
- Rating
- EF1
- Path length
- 1.03 mi
- Path width
- 300 yd
- Property damage
- $260,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.758, -87.190
The tornado touched down on the west side of Cordova along South Street. It then moved east-northeastward through the city of Cordova, and lifted shortly after it crossed near the intersection of Disney Street and Mass Avenue, near Cane Creek. Numerous trees were snapped off or were uprooted along the path. At least 15 homes were damaged by the fallen trees. One of the trees fell on a train and damaged some of the cars but the train did not derail.
Thunderstorm Wind, Walker
- When
- May 6, 8:20 AM CST
- Where
- Walker County, 1.34 mi WSW of Cordova
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 33.742, -87.201
At least two vehicles were flipped on future I-22, near the Cordova/Parrish exit.
Tornado, Walker
- When
- May 6, 8:24 AM CST to 8:25 AM CST
- Where
- Walker County, 6.15 mi NNW of Sipsey to 6.17 mi N of Sipsey
- Rating
- EF0
- Path length
- 0.23 mi
- Path width
- 75 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.907, -87.103
A tornado briefly touched down along Highway 69 and crossed the road before lifting. A carport was destroyed with debris scattered across the road. Several trees were uprooted and snapped and a trampoline was carried 200 yards downwind. A utility pole was also snapped but was likely impacted by debris.
Tornado, Blount
- When
- May 6, 8:45 AM CST
- Where
- Blount County, 5.72 mi WSW of Blount Spgs
- Rating
- EF0
- Path length
- 0.05 mi
- Path width
- 30 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.902, -86.894
The tornado briefly touched down along CR-5, approximately 2 miles west of Interstate 65. The tornado uprooted several trees in a relatively small concentrated area.
Tornado, Jefferson
- When
- May 6, 8:50 AM CST to 8:51 AM CST
- Where
- Jefferson County, 2.92 mi W of Warrior to 2.64 mi W of Warrior
- Rating
- EF1
- Path length
- 0.37 mi
- Path width
- 50 yd
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 33.823, -86.871
The tornado briefly touched down in the Albritton Road and Sparks Drive area near Warrior. Several large hardwood trees were uprooted, and several pines were snapped. Some of the trees fell onto and caused damage to houses. Several other homes in the area lost roof shingles.
Thunderstorm Wind, Jefferson
- When
- May 6, 9:00 AM CST to 9:10 AM CST
- Where
- Jefferson County, Woodlawn
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -86.800
Widespread wind damage was reported across the Birmingham metro area. Trees and power lines were blown down in numerous locations, and several homes were damaged by the fallen trees. Locations that reported damage included Irondale, Bessemer, Hoover, Birmingham, Pinson, Vestavia Hills, Warrior, Corner, and Fairfield.
Thunderstorm Wind, Blount
- When
- May 6, 9:19 AM CST
- Where
- Blount County, 0.54 mi NW of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.985, -86.588
Several trees were blown down on AL-79, near Cleveland.
Thunderstorm Wind, Blount
- When
- May 6, 9:20 AM CST
- Where
- Blount County, 0.85 mi SE of Oneonta
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.941, -86.460
A tree was blown down on US-231 near Oneonta.
Thunderstorm Wind, Calhoun
- When
- May 6, 10:14 AM CST
- Where
- Calhoun County, 1.67 mi S of Grayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.776, -85.966
Trees were blown down between Ohatchee and Alexandria.
Hail, Montgomery
- When
- May 6, 12:07 PM CST
- Where
- Montgomery County, 2.69 mi N of Pinedale
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 32.339, -86.227
Hail up to the size of nickels was reported at the WAKA-TV studio.
Hail, Montgomery
- When
- May 6, 12:09 PM CST
- Where
- Montgomery County, 0.58 mi W of Hope Hull
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.270, -86.360
Hail, Montgomery
- When
- May 6, 12:23 PM CST
- Where
- Montgomery County, 1.17 mi W of Merry
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 32.370, -86.140
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, May 6, 2009$1.4 million · EF2 · 30 events
- Lightning Strike in Minnesota, May 6, 20091 death · 1 injured · 1 event
- Rip Current in Texas, May 6, 20091 death · 1 event
- Tornado and Flash Flooding in Arkansas, May 6, 2009$565,000 · EF1 · 8 events
- Flood in Alaska, May 6 to 8, 2009$1.4 million · 1 event
- Flood in Alaska, May 6 to 7, 2009$715,000 · 1 event
- Tornadoes and Hail in Oregon, May 6, 2009$156,000 · EF1 · 5 events
- Flood in Alaska, May 6 to 8, 2009$500,000 · 1 event
- Flooding and Hail in Georgia, May 6, 2009$327,000 · 50 kt wind · 9 events
- Flash Flood and Damaging Winds in Arkansas, May 6, 2009$312,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 6, 2009$165,000 · 61 kt wind · 12 events
- Tornado and Damaging Wind in Washington, May 6, 2009$30,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 175997, 175999, 176000, 176011, 176001, 175998, 176002, 176009, 176010, 176012, 176014, 176013, 176015, 176016, 176017, 176018, 176019, 176040, 176021, 176020, 176024, 176025, 176028, 176029, 176035.